Alert archive / Kansas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 273, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Aug 22, 2005, 2:56 PM CDT for Cheyenne County, Sherman County, Kansas. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 22, 2005, 2:56 PM CDT (19:56 UTC)
- Expired
- Aug 22, 2005, 4:00 PM CDT
- In force
- 64 min
- Issued by
- NWS Goodland, KS
- Area
- Counties, with a storm outline in the text
Counties Cheyenne County, KS, Sherman County, KS
The radar
The Goodland radar (KGLD), 23 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 7.9 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1701 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 3:43 AM CDT, 11 hours 13 minutes earlier.
Area forecast discussion, Aug 22, 3:43 AM CDT, 11 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 243 AM MDT MON AUG 22 2005 .DISCUSSION...FORECAST CHALLENGE IS THE POSSIBILITY OF PRECIPITATION THROUGH MID WEEK ALONG WITH THE ASSOCIATED CLOUD COVER AND ITS EFFECT ON TEMPERATURES. THERE IS A WEAK LOW PRESSURE CIRCULATION OVER THE CENTRAL HIGH PLAINS REGION WITH A STATIONARY FRONT ACROSS NEBRASKA AND AN UPPER RIDGE OVER THE WESTERN U.S. THIS IS PRODUCING A WEAK UPSLOPE FLOW THROUGH 700MB ALONG WITH PLENTY OF MOISTURE MAINLY IN THE EASTERN SECTIONS OF THE TRI-STATE AREA. THERE IS ENOUGH LIFT BEING GENERATED TO PRODUCE A FEW SHOWERS EARLY THIS MORNING. TEMPERATURES ARE EXPECTED TO VARY ONLY SLIGHTLY THROUGH THE MIDDLE OF THE WEEK AS CLOUD COVER REMAINS MOSTLY INTACT BEFORE A WEAK UPPER SHORT WAVE TROUGH AHEAD OF THE MAIN UPPER TROUGH DIGGING INTO THE WESTERN U.S. SWEEPS THROUGH THE REGION BY LATE WEDNESDAY. TEMPERATURES WILL BEGIN WARMING WEDNESDAY AND THROUGH THE END OF THE WEEK AS THE LOW LEVEL FLOW TURNS MORE SOUTHERLY AHEAD OF THE NEXT FRONT HINTED AT LATE IN THE WEEK OR THE BEGINNING OF THE WEEKEND. WITH THE UNCERTAINTY IN THE EXTENDED PERIODS...HAVE CHANGED VERY LITTLE PAST MID WEEK. HAVE KEPT IN A CHANCE OF PRECIPITATION WITH A FEW THUNDERSTORMS AND AREAS OF MORNING FOG TODAY THROUGH WEDNESDAY WITH A DECREASE IN CLOUD COVER AND POPS AFTER MID WEEK. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. && LOCKHART
Hazardous weather outlook, Aug 22, 11:45 AM CDT, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1045 AM MDT MON AUG 22 2005 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-231145- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1045 AM MDT MON AUG 22 2005 /1145 AM CDT MON AUG 22 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT THERE WILL BE A SLIGHT CHANCE OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND THIS EVENING ALONG AND WEST OF LINE FROM YUMA COLORADO TO GOVE KANSAS. A COLD FRONT WAS MOVING THROUGH THAT AREA THIS MORNING...AND PARTLY CLOUDY SKIES AHEAD OF THE FRONT WILL ALLOW THE ATMOSPHERE TO BECOME MODERATELY UNSTABLE. A WEAK UPPER LEVEL DISTURBANCE MOVING THROUGH COLORADO WILL CONTRIBUTE SOME INCREASE IN WIND SHEAR...HOWEVER NOT ENOUGH FOR WIDESPREAD SEVERE STORMS. NONETHELESS...A FEW STORMS HAVE THE POTENTIAL TO PRODUCE LARGE HAIL AND GUSTY WINDS. THE STORMS WILL BEGIN TO MERGE INTO A CLUSTER OR TWO THIS EVENING BEFORE MOVING SOUTH OF THE AREA. GUSTY WINDS AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE...ESPECIALLY SOUTH OF INTERSTATE 70. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY DURING THE WORK WEEK AS MOISTURE REMAINS ACROSS THE CENTRAL HIGH PLAINS AND ADDITIONAL ENERGY MOVES EAST OF THE ROCKIES AHEAD OF AND ALONG WITH AN UPPER LOW THAT DROPS INTO THE NORTHWEST U.S. AND TRACKS ALONG THE NORTHERN PLAINS THROUGH THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED WEST OF YUMA TO GOVE LINE. LOCKHART/JDK
In the hours before
Local storm report, Aug 22, 2:29 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
129 PM MDT MON AUG 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0124 PM HAIL 13 NW ST. FRANCIS 39.90N 101.97W
08/22/2005 0.75 INCH CHEYENNE KS TRAINED SPOTTER
&&
MEHLEThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 2:04 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne | 59 min |
| Aug 22, 4:54 PM CDT | Severe Thunderstorm Warning | GLD | Sherman | 66 min |
| Aug 22, 5:12 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne | 63 min |
| Aug 22, 5:58 PM CDT | Severe Thunderstorm Warning | GLD | Thomas | 62 min |
| Aug 22, 6:16 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne | 59 min |
| Aug 22, 6:39 PM CDT | Severe Thunderstorm Warning | GLD | Logan | 66 min |
| Aug 22, 3:20 PM CDT | Severe Thunderstorm Warning | GLD | Yuma | 70 min |
| Aug 22, 4:28 PM CDT | Severe Thunderstorm Warning | GLD | Yuma | 62 min |
| Aug 22, 5:40 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne | 65 min |
| Aug 22, 5:42 PM CDT | Severe Thunderstorm Warning | GLD | Kit Carson | 63 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.